Alert archive / West Virginia / Flood Watches in 2011

Flood Watch 7, NWS Charleston, WV

December 7, 20116 counties in West Virginia

NWS Charleston, WV issued this flood watch at Dec 7, 2011, 7:18 AM EST for 6 counties in West Virginia. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 7:18 AM EST (12:18 UTC)
Expired
Dec 7, 2011, 9:00 PM EST
In force
14 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Barbour County, WV, Braxton County, WV, Harrison County, WV, Lewis County, WV, Taylor County, WV, Upshur County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
432 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGUS61 KRLX 071218
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
718 AM EST WED DEC 7 2011

WVZ028-030>032-037>040-046-047-072030-
/O.NEW.KRLX.FA.A.0007.111207T1218Z-111208T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
718 AM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST 
  VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST 
  VIRGINIA...BRAXTON...NICHOLAS...TAYLOR AND WEBSTER. IN 
  NORTHERN WEST VIRGINIA...BARBOUR...HARRISON...LEWIS...RANDOLPH 
  AND UPSHUR. 

* THROUGH THIS EVENING.

* DUE TO PERSISTENT RAINFALL EXPECTED OVER THE NEXT SEVERAL HOURS.
  TOTAL RAINFALL AMOUNTS COULD APPROACH 2 INCHES.

* LIGHT TO MODERATE RAIN WILL TRAIN OVER COUNTIES THAT HAVE
  RECEIVED SIGNIFICANT RAINFALL OVER THE LAST FEW DAYS. AREA
  CREEKS...STREAMS...AND RIVERS MAY COME OUT OF THEIR BANKS.
  ADDITIONALLY...ROADSIDE DITCHES AND CULVERTS MAY ALSO FILL AND
  COULD CREATE PONDING OF WATER ON ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

26
3 follow-up statements
754 
WGUS61 KRLX 071536
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1036 AM EST WED DEC 7 2011

WVZ028-030>032-037>040-046-047-072345-
/O.CON.KRLX.FA.A.0007.000000T0000Z-111208T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
1036 AM EST WED DEC 7 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN 
  WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST 
  VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... 
  NICHOLAS...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA... 
  BARBOUR...HARRISON...LEWIS...RANDOLPH AND UPSHUR. 

* THROUGH THIS EVENING

* DUE TO PERSISTENT RAINFALL EXPECTED OVER THE NEXT SEVERAL 
  HOURS. TOTAL RAINFALL AMOUNTS COULD APPROACH 2 INCHES. 

* LIGHT TO MODERATE RAIN WILL TRAIN OVER COUNTIES THAT HAVE 
  RECEIVED SIGNIFICANT RAINFALL OVER THE LAST FEW DAYS. AREA 
  CREEKS...STREAMS...AND RIVERS MAY COME OUT OF THEIR BANKS. 
  ADDITIONALLY...ROADSIDE DITCHES AND CULVERTS MAY ALSO FILL AND 
  COULD CREATE PONDING OF WATER ON ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
554 
WGUS61 KRLX 071944
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EST WED DEC 7 2011

WVZ028-030>032-037>040-046-047-080345-
/O.CON.KRLX.FA.A.0007.000000T0000Z-111208T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
244 PM EST WED DEC 7 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN 
  WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST 
  VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... 
  NICHOLAS...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA... 
  BARBOUR...HARRISON...LEWIS...RANDOLPH AND UPSHUR. 

* UNTIL 11 PM EST THIS EVENING

* DUE TO PERSISTENT RAINFALL EXPECTED OVER THE NEXT SEVERAL 
  HOURS. TOTAL RAINFALL AMOUNTS COULD APPROACH 2 INCHES. 

* LIGHT TO MODERATE RAIN WILL TRAIN OVER COUNTIES THAT HAVE 
  RECEIVED SIGNIFICANT RAINFALL OVER THE LAST FEW DAYS. AREA 
  CREEKS...STREAMS...AND RIVERS MAY COME OUT OF THEIR BANKS. 
  ADDITIONALLY...ROADSIDE DITCHES AND CULVERTS MAY ALSO FILL AND 
  COULD CREATE PONDING OF WATER ON ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
167 
WGUS61 KRLX 080200
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
900 PM EST WED DEC 7 2011

WVZ028-030>032-037>040-046-047-080300-
/O.CAN.KRLX.FA.A.0007.000000T0000Z-111208T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
900 PM EST WED DEC 7 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH...FOR THE POSSIBILITY OF SMALL STREAM 
FLOODING...ACROSS PORTIONS OF CENTRAL AND NORTHERN WEST VIRGINIA
HAS BEEN CANCELLED.

WITH COLDER AND DRIER AIR ARRIVING...THE THREAT OF SMALL STREAM
FLOODING HAS DECREASED.

HOWEVER...STRONG RISES WERE OCCURRING ON MOST HEADWATER RIVERS.
RIVERS SUCH AS THE GREENBRIER...THE TYGART VALLEY...THE
BUCKHANNON...THE WEST FORK...AND THE LITTLE KANAWHA RIVER WILL
CONTINUED TO BE MONITORED OVERNIGHT AND INTO THURSDAY BY THE
NATIONAL WEATHER SERVICE. CRESTS MAY BE NEAR BANKFULL IS SOME
LOCATIONS.

ALSO...RUNOFF FROM THE SATURATED GROUND CAN STILL RUN ACROSS ROADS
AND FREEZE INTO THURSDAY.

$$

KTB

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Dec 7, 6:35 AM EST, 43 minutes earlier.

Area forecast discussion, Dec 7, 6:35 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
635 AM EST WED DEC 7 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ALONG A STALLED FRONT
WEDNESDAY...PROVIDING RAIN INITIALLY...BUT CHANGING TO SNOW
WEDNESDAY NIGHT. HIGH PRESSURE THURSDAY. ANOTHER COLD FRONT FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

630AM UPDATE...
FORECAST REMAINS LARGELY ON TRACK. ONE CHANGE INTRODUCED WAS
COOLING SOME OF OUR SOUTHERN MOUNTAIN LOCATIONS A LITTLE FASTER THIS
EVENING AROUND 00Z. MOS GUIDANCE HAS CONVERGED ON BRINGING IN COLD
AIR A FEW HOURS EARLY IN THE BKW AREA...ULTIMATELY RESULTING IN
EARLIER ONSET OF SNOW. NEW SNOW TOTALS REPRESENT THIS CHANGE.

PREVIOUS DISCUSSION...
IR SATELLITE IMAGERY HAS CWA PLANTED FIRMLY UNDER RAIN SHIELD
AHEAD OF THE PROGRESSIVE LOW PRESSURE SYSTEM. ONLY MAJOR CHANGE TO
THE FORECAST HAS BEEN TO SPEED UP POPS AND THE TIMING OF THE SYSTEMS
EXIT WEDS NIGHT.

LATEST RADAR LOOP SHOWING HEAVIEST BANDS OVER OUR NORTHERN MOUNTAIN
COUNTIES. RADAR BRIGHTBANDING IS OCCURRING BUT...IFLOWS GAUGES IN
THAT AREA SHOWING A GENERAL 0.1 TO 0.2 IN/HR RAIN RATES. FFG IN
THOSE AREAS AROUND 1.5 INCHES IN A 6HR PERIOD. ATTM GOING WITH FLOOD
WORDING IN HWO...NO FLOOD WATCH WITH THIS PACKAGE.

TRANSITION TO SNOW AFTER 18Z SHOULD HELP INHIBIT POTENTIAL FOR WATER
ISSUES. FOLLOWING 850MB AND 925MB TEMPS IN LOCAL WRF MODEL FOR RAIN
TO SNOW TRANSITION. NON-DIURNAL SFC TEMPS TODAY...AS CWA WILL COOL W
TO E THROUGH AFTRN. STILL EXPECTING ACCUMULATING SNOW IN MOUNTAINS
WITH ADVISORY TOTALS. FOR THE LOWLAND COUNTIES...BY THE TIME COLDER
AIR ARRIVES...THE SYSTEM SHOULD BE QUICKLY PULLING AWAY AND...THUS
LIMITING SNOW TOTALS. TIMING...ALONG WITH GROUND TEMPERATURES SHOULD
COMBINE FOR LITTLE TO NO ACCUMULATION IN THE LOWLAND COUNTIES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WHILE NOT MANY CHANGES TO REPORT IN THE FORECAST FOR WEDNESDAY
NIGHT...SENSIBLE WEATHER GRIDS ARE GOING TO BE DETERMINED BY THE
RATE OF THE TEMPERATURE CHANGE...DICTATING THE CHANGE OVER FROM RAIN
TO SNOW. HIGHEST ELEVATIONS SHOULD CHANGE FIRST...BUT THE BULK OF
THE DROP TO FREEZING INTERSECTING WITH THE POPS SHOULD OCCUR AROUND
00Z THURSDAY. NOT MUCH IN THE WAY OF EVIDENCE OF ADDITIONAL DYNAMIC
COOLING THAT MAY TAKE PLACE THAT IS NOT ALREADY REPRESENTED IN THE
TEMPERATURE FIELDS THAT WOULD MAKE THIS TRANSITION OCCUR FASTER.

SPEED OF THE SYSTEM GIVES A SHORT WINDOW FOR SNOW TO
ACCUMULATE...BUT SNOWFALL RATES SHOULD BE EFFICIENT GIVEN THE UPWARD
VERTICAL VELOCITIES. AS MENTIONED IN THE DISCUSSION LAST NIGHT AT
THIS TIME...THE OMEGA WILL BE DERIVED FROM THE COUPLING OF THE
DEFORMATION ZONE IN THE LOWER LEVELS WITH THE Q VECTOR CONVERGENCE
IN THE UPPER LEVELS. WILL GET GOOD DENDRITIC GROWTH
OVERALL...LEADING TO SIGNIFICANT ACCUMULATIONS...GENERALLY CONFINED
TO THE MOUNTAINS.

500MB TROUGH AXIS LIFTS OUT QUICKLY...AND SHOULD SEE AN END TO THE
PRECIPITATION/SNOW SHORTLY AFTER 03Z. A BRIEF PERIOD OF UPSLOPE
THROUGH WEDNESDAY NIGHT MAY BRING A FEW ADDITIONAL FLURRIES...BUT
THE LOW LEVELS WILL DRY QUICKLY.

BEYOND TONIGHT...HIGH PRESSURE BUILDS FROM THE SOUTHWEST FOR
THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL MAKE HEADWAY THROUGH
THE CENTRAL PLAINS AND INTO THE GREAT LAKES BY FRIDAY. THIS WILL BE
A MUCH DRIER SYSTEM THAN SEEN FROM THIS PATTERN LATELY...AND WILL
PUSH INTO THE MIDDLE OHIO VALLEY/CENTRAL APPALACHIANS LATE FRIDAY
INTO FRIDAY NIGHT. NAM IS CURRENTLY SUGGESTING THIS TO BE ONE OF THE
COLDER AIR MASSES OF THE SEASON WITH 850MB TEMPERATURES DROPPING
INTO THE LOWER MINUS TEENS...BUT THIS IS THE OUTLIER RIGHT NOW. CMC
GLOBAL...GFS...AND ECMWF ARE MUCH LESS AGGRESSIVE WITH THIS TYPE OF
COLDER AIR FILLING IN BEHIND THE FRONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A STRONG COLD FRONT WILL BE DROPPING SOUTHEAST ACROSS THE AREA
FRIDAY NIGHT...BUT HIGH PRESSURE QUICKLY TAKES OVER FOR THE WEEKEND
INTO EARLY NEXT WEEK. NOT MUCH MOISTURE FOR THIS FRONT TO WORK
WITH...AS THIS WILL BE A CLIPPER TYPE SYSTEM UNDER WEST TO NORTHWEST
FLOW ALOFT. HOWEVER...THE STRONG THERMAL GRADIENT ALONG THE FRONT
SUGGESTS A NARROW BAND OF SNOW SHOWERS TO ACCOMPANY THE FRONT WITH
QUICKLY FALLING TEMPERATURES. WILL HAVE CHANCE POPS ACROSS THE NORTH
WITH THE BETTER UPPER SUPPORT...BUT NO ACCUMULATIONS EXPECTED IN THE
LOWLANDS. THEN...A RELATIVELY BRIEF PERIOD OF UPSLOPE SNOW SHOWERS
FOR MAINLY THE NORTHERN MOUNTAINS...BUT ACCUMULATIONS WILL BE LIGHT
AT BEST WITH SHALLOW MOISTURE AND LOW LEVEL FLOW QUICKLY BECOMING
ANTICYCLONIC. WHILE GOING WITH THE GFS AND CMC MODELS IN SHOWING A
BETTER DEFINED FRONT CROSSING THE AREA VERSUS THE EURO MODEL...THE
QPF EVENT WILL BE LIGHT AT BEST...AND MOSTLY IN THE NORTHERN
MOUNTAINS.

ANOTHER SYSTEM MAY APPROACH AT THE END OF THE PERIOD OR JUST BEYOND.

FOR TEMPERATURES...A BRIEF SHOT OF VERY COLD AIR WITH TEMPERATURES
WELL BELOW NORMAL FRIDAY THROUGH SATURDAY NIGHT. THEN AS THE SURFACE
HIGH SHIFTS EAST AND UPPER FLOW BECOMES MORE ZONAL...EXPECT A
WARMING SUNDAY INTO EARLY NEXT WEEK. TEMPERATURES WILL APPROACH 50
BY NEXT TUESDAY IN THE LOWLANDS.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
FORECAST REMAINS TENUOUS AS CIGS CONTINUE TO BOUNCE IN LIGHT TO
MODERATE STRATIFORM RAIN. LARGELY EXPECTING VFR/MVFR VSBYS
BEFORE EVENING...POSSIBLE IFR VSBY IN MODERATE RAIN SHOWERS. CIGS
WILL REMAIN TROUBLESOME WITH IFR/LIFR EXPECTED AS LOW CLOUD SHIELD
REMAINS PERSISTANT.

TEMPS ALREADY DIPPING INTO THE UPPER 30S AND LOW 40S ALONG AND
WEST OF THE OH RIVER VALLEY...EXPECTING RAIN TO TRANSITION TO
SNOW...MAINLY AFTERNOON. EXPECT VSBYS TO DROP IN SNOW THIS
EVENING...CIGS TO REMAIN IFR AT BEST.

CONDITIONS IMPROVE DRAMATICALLY EARLY THURS...WITH VFR EXPECTED.

LIGHT NW SURFACE FLOW WILL STRENGTHEN WED AFTERNOON. STRONG NW
FLOW...PRIMARILY IN MOUNTAINS WED EVENING ACCOMPANYING SNOW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: FORECAST SENSITIVE TO SUBTLE TEMPERATURE
CHANGES...ESPECIALLY WITH SNOW/VSBY CONDITIONS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EST 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  M    M    M    M    M    M    L    L    L    L    L    L
HTS CONSISTENCY  M    M    M    H    H    H    L    L    M    M    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    L    L    L    L
EKN CONSISTENCY  L    L    L    L    H    H    M    M    L    L    L    L
PKB CONSISTENCY  M    M    M    M    M    M    L    L    M    M    M    M
CKB CONSISTENCY  M    L    L    H    H    H    M    M    L    L    L    L

AFTER 12Z THURSDAY...
VFR CONDITIONS EXPECTED...

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
     THURSDAY FOR WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/JMV/TAX
NEAR TERM...TAX
SHORT TERM...26
LONG TERM...JMV
AVIATION...TAX
Hazardous weather outlook, Dec 7, 3:59 AM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
359 AM EST WED DEC 7 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-080900-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
359 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-080900-
POCAHONTAS-RANDOLPH-
359 AM EST WED DEC 7 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ALSO...PERSISTENT RAINFALL TODAY ON SATURATED GROUND WILL FILL AREA
CREEKS...STREAMS...AND RIVERS QUICKLY. A FLOOD WATCH MAY BE
NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038>040-080900-
WEBSTER-UPSHUR-BARBOUR-
359 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PERSISTENT RAINFALL TODAY ON SATURATED GROUND WILL FILL AREA
CREEKS...STREAMS...AND RIVERS QUICKLY. A FLOOD WATCH MAY BE
NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 1:13 PM ESTSpecial Weather StatementRLXBarbour, Boone, Braxton, Calhoun, Clay, Doddridge and 12 more4 hr
Dec 7, 5:08 PM ESTSpecial Weather StatementRLXBarbour, Boone, Braxton, Calhoun, Clay, Doddridge and 12 more3 hr

Nearby

Flood Watches in West Virginia, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.